TheLupusSite.com banner

Status
Not open for further replies.
1 - 9 of 9 Posts

·
Registered
Joined
·
32 Posts
Discussion Starter #1
I am taking large dose of lyrica and I have been feeling much better so I decided today to stop taking my oxycodone and I am already have withdrawals and I was wondering does anyone know how long they last and anything that I can do to make it better. I am starting a new job on Monday and don't want them to think I am a freak. Please help me.
 

·
Registered
Joined
·
4,444 Posts
Really, getting off that drug after long term use is something you need to run by your doctor. It would be difficult to just stop it cold turkey. My understanding is that withdrawals from narcotic pain meds tend to last a few days, but those few days can be pretty rough and often require medical supervision (as in hospitalization) to get off them safely... especially if you are going off cold turkey.

Best wishes to you, and I hope you can contact a doctor for advice. It's really what you need to do.
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Katiebug,
I have a few questions if you don't mind. Did the doctor advise you to stop taking this or did you just think you did not need it any more? Did you call your doctor to let them know you were going to do this? I would think if you want to get off of it the first step would be to lower the dose a little at a time and get medical care the whole time. You might also need to be put on something a little less than the other medicine. I would really think about this and get advise from your doctor on getting off this med so it can be done safely. Let us know how things are going with you. I will pray for you and getting past this.
 

·
Registered
Joined
·
32 Posts
Discussion Starter #4
I went from taking 4 a day to taking 2 today. I took one this morning and the other just a little while ago. I have not talked to my doctor. I called and left a message for the nurse but no one has called me back. This was my decision and I have been praying about it. I feel like I need to know if I can be well with out it now and if I can't then I have no issues with starting back. I just need to know that I still need them and its not just out of habit or a mindset. I know my body is dependant because I have been on them for over a year. Please pray for me in this decision I really need you!
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Katiebug,
I will pray for you. I was only concerned that some other things might start up without doctor support also. I can understand that you want to know and am releaved that you have no problem going back on them if you need them. I guess I might of misunderstood the post. I thought you had decided because you are dependent on them. I hope you try to reach your doctor again as would feel better if medical personel would keep an eye on you and watch for other problems why try and do this. You have a lot of courage to try and do this good luck.
 

·
Moderator
Joined
·
11,405 Posts
Katiebug,

I think the best and safest method to get off your pain med, is to ask your doctor.

I am on oxycodone and I have asked the doctor how I can taper off of them. I am on a very low dose. I want to try to go off of it when my metho kicks in.

Take care,
Lyn
 

·
Registered
Joined
·
32 Posts
Discussion Starter #7
I talked with the nurse today and she said my doc said I could taper of I took 2 yesterday and I will take 2 for the next 2 days and then 1 for 2 days and then 1 every other day until they are gone. I still wonder how long the withdrawal last. The nurse just said everyone is different. I would like just a ballpark figure. I start a new job on Monday and I don't want to have the withdrawals to be so noticeable. I am having spasms, twitches in my hands and feet, weak feeling but I am not hurting. I just wonder how long this will last. Does anyone have a estimate for me. I hope I will be past the worst by Monday.
 

·
Registered
Joined
·
2 Posts
I habe been taking Loretab 10mg/500 for 6 years, and I do hurt everyday. But starting to wonder if I am dependent upon my med, bc if I start to run low, I have anxiety bad. I am scared and praying for a answer or what I should do? I have 3 beautiful kids and feel like I am always hurting and worrying about medication? who am I and how do get rid of the pain, and not take the narcotic? and so scared of withdrawal? this Kerri
 

·
Registered
Joined
·
2,203 Posts
This is a really old thread and most of the contributors don't come back often anymore. You will be more lucky getting responses to the new thread you posts. I'm going to lock this one now.

Cally
 
1 - 9 of 9 Posts
Status
Not open for further replies.
Top